Translator Disclaimer
August 2013 Positive recurrence of piecewise Ornstein–Uhlenbeck processes and common quadratic Lyapunov functions
A. B. Dieker, Xuefeng Gao
Ann. Appl. Probab. 23(4): 1291-1317 (August 2013). DOI: 10.1214/12-AAP870

Abstract

We study the positive recurrence of piecewise Ornstein–Uhlenbeck (OU) diffusion processes, which arise from many-server queueing systems with phase-type service requirements. These diffusion processes exhibit different behavior in two regions of the state space, corresponding to “overload” (service demand exceeds capacity) and “underload” (service capacity exceeds demand). The two regimes cause standard techniques for proving positive recurrence to fail. Using and extending the framework of common quadratic Lyapunov functions from the theory of control, we construct Lyapunov functions for the diffusion approximations corresponding to systems with and without abandonment. With these Lyapunov functions, we prove that piecewise OU processes have a unique stationary distribution.

Citation

Download Citation

A. B. Dieker. Xuefeng Gao. "Positive recurrence of piecewise Ornstein–Uhlenbeck processes and common quadratic Lyapunov functions." Ann. Appl. Probab. 23 (4) 1291 - 1317, August 2013. https://doi.org/10.1214/12-AAP870

Information

Published: August 2013
First available in Project Euclid: 21 June 2013

zbMATH: 1273.60108
MathSciNet: MR3098433
Digital Object Identifier: 10.1214/12-AAP870

Subjects:
Primary: 60J70, 60K25, 93E15

Rights: Copyright © 2013 Institute of Mathematical Statistics

JOURNAL ARTICLE
27 PAGES


SHARE
Vol.23 • No. 4 • August 2013
Back to Top